Alert archive / Wyoming / Tornado Warnings in 2015
Tornado Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this tornado warning at Jun 16, 2015, 4:16 PM MDT for Natrona County, Wyoming. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2015, 4:16 PM MDT (22:16 UTC)
- Expired
- Jun 16, 2015, 4:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 165 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:30 PM MDT | HAIL 1.5 | 4 Wnw U.S. Hwy 220 Mile, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:08 PM MDT | Severe Thunderstorm Watch | SPC | 112 days |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1048 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
107
WFUS55 KRIW 162216
TORRIW
WYC025-162245-
/O.NEW.KRIW.TO.W.0007.150616T2216Z-150616T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
416 PM MDT TUE JUN 16 2015
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN NATRONA COUNTY IN CENTRAL WYOMING...
* UNTIL 445 PM MDT
* AT 416 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 11 MILES NORTH OF ALCOVA...WHICH IS 21 MILES
SOUTHWEST OF CASPER...MOVING SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
BATES HOLE AROUND 445 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE
BESSEMER BEND.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4243 10644 4265 10686 4282 10676 4271 10628
TIME...MOT...LOC 2216Z 293DEG 24KT 4271 10672
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
BRANHAM1 follow-up statement
011
WWUS55 KRIW 162234
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
434 PM MDT TUE JUN 16 2015
WYC025-162245-
/O.CON.KRIW.TO.W.0007.000000T0000Z-150616T2245Z/
NATRONA-
434 PM MDT TUE JUN 16 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
SOUTHEASTERN NATRONA COUNTY...
AT 433 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES NORTHWEST OF BATES HOLE...WHICH IS 17 MILES
SOUTHWEST OF CASPER...MOVING SOUTHEAST AT 30 MPH.
HAZARD...TORNADO AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
BATES HOLE AROUND 445 PM MDT.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. PING PONG SIZED
HAIL HAS BEEN REPORTED BY NATRONA COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 4243 10644 4264 10671 4276 10661 4271 10628
TIME...MOT...LOC 2233Z 293DEG 24KT 4266 10658
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
BRANHAMWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:31 PM MDT, 45 minutes earlier.
Area forecast discussion, Jun 16, 3:31 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 331 PM MDT TUE JUN 16 2015 .SHORT TERM...TONIGHT THROUGH WEDNESDAY A POTENTIALLY BUSY EVENING IS STILL BEING PLANNED FOR THIS EVENING. SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH NORTHERN WYOMING THIS AFTERNOON. SOME STORMS HAVE BEEN IMPRESSIVE ON RADAR...THOUGH GROUND TRUTH OPPORTUNITIES HAVE BEEN SPARSE. REGARDLESS...THE ENVIRONMENT IS STILL FAVORABLE FOR POTENTIALLY STRONG STORMS TO DEVELOP TODAY...WITH THREATS OF HAIL...HEAVY RAIN...AND STRONG WIND. SOME STORMS MAY BECOME SEVERE AS THE DAY CONTINUES. STORMS WILL PERSIST THROUGH THE EVENING HOURS...WITH ACTIVITY BEGINNING TO WEAKEN AFTER MIDNIGHT. SOME SHOWERS WILL LAST OVER THE NORTHWESTERN MOUNTAINS THROUGH THE OVERNIGHT HOURS...WITH LIMITED ACTIVITY ANTICIPATED DURING THE EARLY-MID MORNING HOURS. SHOWERS AND THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS NORTHERN WYOMING WEDNESDAY AFTERNOON...AS MOISTURE IS PUSHED INTO THE IMPACTED AREA. GUSTY WIND AND SMALL HAIL WILL BE THE THREAT. THE PUSH OF ASSOCIATED MOISTURE DOES NOT LOOK OVERLY SUPPORTIVE FOR ANY PROLONGED TORRENTIAL RAIN ACTIVITY...THOUGH PERIODS OF HEAVY RAIN ARE POSSIBLE. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY NIGHT ZONAL WESTERLY FLOW WITH WEAK RIDGING OVER THE WESTERN U.S. WILL BRING A WARMING AND DRYING TREND TO WESTERN AND CENTRAL WYOMING. CONVECTION SHOULD BE LIMITED TO THE NORTH AND NORTHWEST...WITH SHOWERS AND THUNDERSTORMS MOST NUMEROUS IN THE MOUNTAINS. WITH FEWER CLOUDS AND LESS LOW LEVEL MOISTURE...TEMPERATURES WILL WARM WITH LOWER 90S IN THE BIGHORN BASIN AND NORTHERN WIND RIVER BASIN...AND 80S ACROSS THE REST OF THE LOWER ELEVATIONS. THE MOUNTAINS WILL HAVE TEMPERATURES IN THE MID 60S TO UPPER 70S. SOME OF THE THUNDERSTORMS IN THE FAR NORTH WILL HAVE THE POTENTIAL FOR HAIL AND STRONG WIND GUSTS. THIS TREND WILL CONTINUE INTO THE WEEKEND...WITH FRIDAY AND SATURDAY BEING THE LAST BEST CHANCES FOR PRECIPITATION THROUGH THE REST OF THE FORECAST PERIOD. THESE CHANCES WILL BE CONFINED TO NORTHERN PORTIONS AND JOHNSON COUNTY. THE REST OF THE PERIOD WILL BE DOMINATED BY ZONAL FLOW...WITH PERIODS OF SHORTWAVE RIDGING. THE LOW OVER BRITISH COLUMBIA WILL DETERMINE THE TIMING OF THESE RIDGES...AS THE REGION WILL BE SQUEEZED BETWEEN THIS LOW AND A BROAD AREA OF HIGH PRESSURE THAT WILL SETTLE OVER THE FOUR CORNERS AND SOUTHERN ROCKIES. OVERALL...DRY AND WARM WEATHER WILL DOMINATE THE WEATHER OVER THE COWBOY STATE NEXT WEEK. WILL HAVE TO MONITOR HAVE FAST THE VEGETATION STARTS TO CURE. && .AVIATION.../00Z ISSUANCE/ SHOWERS AND THUNDERSTORMS WILL BE PRESENT INTO THIS EVENING...MAINLY ACROSS THE NORTHERN AND CENTRAL TERMINALS. THIS INCLUDES TERMINALS NORTH OF A LINE FROM KCPR-KLND-KJAC. VERY STRONG WIND MAY ACCOMPANY STORMS ACROSS THE NORTHERN TERMINALS...ALONG WITH LARGE HAIL AND FREQUENT LIGHTNING. ADDITIONAL LOCATIONS MAY SEE SOME THUNDERSTORM ACTIVITY...MAINLY KRKS. STORMS ARE NOT CURRENTLY ANTICIPATED TO BE AS STRONG THERE. MOST ACTIVITY SHOULD WANE WITH LOSS OF DAYLIGHT...WITH MOST ACTIVITY EXPECTED TO END AROUND 06Z. A GENERALLY QUIET OVERNIGHT PERIOD IS THEN EXPECTED ACROSS THE AREA. SOME VCFG MAY DEVELOP ACROSS AREAS RECEIVING RAINFALL TODAY. MOUNTAIN PASSES MAY BE TURBULENT TODAY WITH NEARBY CONVECTION...WITH MOUNTAINS SEEING THE POTENTIAL FOR SHOWERS LAST FURTHER INTO THE NIGHTTIME HOURS. ADDTIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP AFTER 18Z WEDNESDAY. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING...MAINLY ACROSS NORTHERN AND CENTRAL WYOMING. GUSTY AND ERRATIC WIND..HAIL...AND LIGHTNING WILL REMAIN THREATS WITH ANY CONTINUED STORM ACTIVITY. TEMPERATURES WILL CONTINUE TO WARM OVER THE NEXT COUPLE OF DAYS...WITH DAYTIME HUMIDITY DECREASING ACROSS SOUTHERN WYOMING. PERIODS OF GUSTY WIND WILL ALSO BE POSSIBLE DURING THE AFTERNOON HOURS...MAINLY ACROSS SOUTHERN WYOMING. HOWEVER...PAST RAINFALL AMOUNTS HAVE CONTINUED TO KEEP FUELS FROM GOING CRITICAL...SO FIRE BEHAVIOR IS STILL NOT EXPECTED TO BE HAZARDOUS. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR WYZ002>011- 015>020-022. && SHORT TERM...BRANHAM LONG TERM...C.BAKER/LAVOIE AVIATION...HATTINGS FIRE WEATHER...BRANHAM
Hazardous weather outlook, Jun 16, 3:21 AM MDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 321 AM MDT TUE JUN 16 2015 WYZ001>020-022>030-171200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 321 AM MDT TUE JUN 16 2015 ...FLASH FLOOD WATCH FOR NORTHERN AND CENTRAL WYOMING ALONG AND EAST OF THE CONTINENTAL DIVIDE THROUGH 12 MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ACROSS NORTHERN AND CENTRAL WYOMING. A FEW STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...ESPECIALLY OVER NATRONA COUNTY. SOME STRONGER STORMS WILL CONTAIN VERY HEAVY RAIN WHICH WILL HAVE THE POTENTIAL TO PRODUCE FLASH FLOODING. HIGH WATER HAS BEEN OBSERVED IN THE BIGHORN RIVER NEAR WORLAND...WIND RIVER NEAR RIVERTON...SOUTH FORK OF THE SHOSHONE RIVER...AND THE GREEN RIVER NEAR LA BARGE. RIVERS ARE EXPECTED TO CONTINUE TO GRADUALLY RECEDE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY WEDNESDAY AND THURSDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ACROSS NORTHERN WYOMING. FRIDAY AND SATURDAY...ISOLATED TO LOCALLY SCATTERED THUNDERSTORMS ALONG AND EAST OF THE DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING...RIVERS OUT OF THEIR BANKS...OR NORMALLY DRY WASHES RUNNING WITH WATER. SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAIN...HAIL OF ANY SIZE...AND DAMAGING WIND GUSTS. THANK YOU.
In the hours before
Special weather statement, Jun 16, 3:36 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
336 PM MDT TUE JUN 16 2015
WYZ019-020-162200-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER
ELEVATIONS-
336 PM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 400
PM MDT...
AT 335 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GOLDENEYE RESERVOIR TO
NEAR POWDER RIVER TO 10 MILES EAST OF ERVAY...AND MOVING SOUTHEAST AT
25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
GOLDENEYE RESERVOIR AROUND 345 PM MDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CASPER GOLF
COURSE...ALTERNATIVE LEARNING CENTER SCHOOL...WESTWOOD ELEMENTARY
SCHOOL...CASPER WYOMING MEDICAL CENTER...CASPER CENTRAL WYOMING
COUNSELING CENTER NEW DIRECTIONS...PARADISE VALLEY COUNTRY CLUB...
EASTRIDGE MALL...ST ANTHONY'S CATHOLIC SCHOOL...CASPER CENTRAL
WYOMING COUNSELING CENTER NEW HORIZONS RESIDENTIAL TREATMENT AND
MCKINLEY ELEMENTARY SCHOOL.
#
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 25 BETWEEN MILE MARKERS 177 AND 193.
INTERSTATE 90 NEAR MILE MARKER 42.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
CENTRAL WYOMING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM MDT FOR CENTRAL WYOMING.
LAT...LON 4284 10609 4278 10650 4247 10692 4277 10727
4298 10708 4306 10675
TIME...MOT...LOC 2135Z 293DEG 21KT 4302 10679 4296 10703 4282 10716
BRANHAMSpecial weather statement, Jun 16, 3:46 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 346 PM MDT TUE JUN 16 2015 WYZ011-162215- SOUTHEAST JOHNSON COUNTY- 346 PM MDT TUE JUN 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JOHNSON COUNTY UNTIL 415 PM MDT... AT 346 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER FORT RENO HISTORICAL SITE...WHICH IS 23 MILES EAST OF KAYCEE...MOVING SOUTHEAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL JOHNSON COUNTY. # PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTH CENTRAL WYOMING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTH CENTRAL WYOMING. LAT...LON 4378 10636 4393 10622 4395 10604 4353 10603 TIME...MOT...LOC 2146Z 300DEG 34KT 4382 10620 BAKER
Local storm report, Jun 16, 3:52 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
352 PM MDT TUE JUN 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 3 NNW U.S. HWY 20/789 M 43.53N 108.18W
06/16/2015 E2.50 INCH HOT SPRINGS WY PUBLIC
PICTURE POSTED ON FACEBOOK WITH DAMAGED WINDSHIELD
0312 PM HAIL 5 N LYSITE 43.32N 107.71W
06/16/2015 M0.88 INCH FREMONT WY PUBLIC
0323 PM FUNNEL CLOUD 3 E LOST CABIN 43.28N 107.57W
06/16/2015 FREMONT WY PUBLIC
&&
TLSpecial weather statement, Jun 16, 3:54 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
354 PM MDT TUE JUN 16 2015
WYZ002-003-162245-
CODY FOOTHILLS-ABSAROKA MOUNTAINS-
354 PM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PARK COUNTY UNTIL
445 PM MDT...
AT 353 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SUNLIGHT BASIN...WHICH IS 24 MILES NORTHEAST OF EAST ENTRANCE...
MOVING EAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SUNLIGHT BASIN AROUND 400 PM MDT.
DEAD INDIAN PASS AROUND 410 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REEF CREEK
CAMPGROUND...LITTLE SUNLIGHT CAMPGROUND...GREEN CREEK INN AND RV
PARK...BUFFALO BILL DAM VISITOR CENTER...RIVER REST RESORT...BROKEN H
LODGE...WAPITI SCHOOL...BUFFALO BILL U S BUREAU OF RECLAMATION POWER
PLANT...SHOSHONE U S BUREAU OF RECLAMATION POWER PLANT AND HUNTER
PEAK CAMPGROUND.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RIVERTON.
&&
LAT...LON 4489 10893 4436 10925 4462 10990 4467 10987
4470 10983 4472 10983 4473 10985 4489 10978
TIME...MOT...LOC 2153Z 275DEG 33KT 4472 10963
BAKERSpecial weather statement, Jun 16, 3:57 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
357 PM MDT TUE JUN 16 2015
WYZ029-162230-
FLAMING GORGE-
357 PM MDT TUE JUN 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SWEETWATER COUNTY
UNTIL 430 PM MDT...
AT 356 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SQUAW HOLLOW BOAT RAMP ON FLAMING GORGE...WHICH IS 10 MILES NORTHEAST
OF MANILA...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
SQUAW HOLLOW BOAT RAMP ON FLAMING GORGE AROUND 405 PM MDT.
LOWE CANYON AROUND 410 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE FLAMING GORGE NATIONAL
RECREATION AREA.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR FLAMING GORGE RESERVOIR...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR
SOUTH CENTRAL WYOMING.
LAT...LON 4110 10971 4115 10971 4117 10968 4132 10934
4108 10917 4100 10945 4100 10962
TIME...MOT...LOC 2156Z 241DEG 20KT 4108 10956
TLSpecial weather statement, Jun 16, 4:04 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 404 PM MDT TUE JUN 16 2015 WYZ016-017-162245- UPPER WIND RIVER BASIN-WIND RIVER BASIN- 404 PM MDT TUE JUN 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 445 PM MDT... AT 403 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DIVERSION DAM REST AREA...WHICH IS 13 MILES WEST OF PAVILLION... MOVING SOUTHEAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PAVILLION...MORTON AND PILOT BUTTE RESERVOIR AROUND 430 PM MDT. KINNEAR AROUND 440 PM MDT. OCEAN LAKE AROUND 445 PM MDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PAVILLION NATURAL GAS PROCESSING PLANT...BULL LAKE LODGE AND PILOT BUTTE U S BUREAU OF RECLAMATION POWER PLANT. # PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL WYOMING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL WYOMING. LAT...LON 4327 10910 4341 10895 4325 10848 4301 10880 TIME...MOT...LOC 2203Z 306DEG 23KT 4330 10894 BAKER
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:20 PM MDT | Special Weather Statement | RIW | 10 min | |
| Jun 15, 6:27 PM MDT | Special Weather Statement | RIW | 33 min | |
| Jun 15, 6:29 PM MDT | Special Weather Statement | RIW | Sublette | 46 min |
| Jun 15, 6:32 PM MDT | Special Weather Statement | RIW | 28 min | |
| Jun 15, 6:47 PM MDT | Special Weather Statement | RIW | Park | 43 min |
| Jun 15, 6:49 PM MDT | Special Weather Statement | RIW | Johnson | 26 min |
| Jun 15, 6:52 PM MDT | Special Weather Statement | RIW | Natrona | 38 min |
| Jun 15, 7:02 PM MDT | Special Weather Statement | RIW | Lincoln | 43 min |
| Jun 15, 7:16 PM MDT | Special Weather Statement | RIW | Johnson | 29 min |
| Jun 15, 7:32 PM MDT | Special Weather Statement | RIW | 43 min | |
| Jun 15, 7:36 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln | 24 min |
| Jun 15, 7:58 PM MDT | Special Weather Statement | RIW | Sublette | 47 min |
| Jun 15, 8:00 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 30 min |
| Jun 15, 8:06 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| Jun 15, 8:37 PM MDT | Special Weather Statement | RIW | Lincoln | 38 min |
| Jun 15, 9:03 PM MDT | Areal Flood Advisory | RIW | Johnson | 3 hr |
| Jun 15, 9:39 PM MDT | Special Weather Statement | RIW | Fremont | 36 min |
| Jun 15, 10:58 PM MDT | Special Weather Statement | RIW | Big Horn | 32 min |
| Jun 15, 11:15 PM MDT | Special Weather Statement | RIW | Sweetwater | 45 min |
| Jun 15, 11:52 PM MDT | Special Weather Statement | RIW | Natrona | 53 min |
| Jun 16, 12:46 AM MDT | Special Weather Statement | RIW | Johnson | 44 min |
| Jun 16, 1:29 AM MDT | Special Weather Statement | RIW | Johnson | 46 min |
| Jun 16, 10:42 AM MDT | Special Weather Statement | RIW | Park | 48 min |
| Jun 16, 10:44 AM MDT | Special Weather Statement | RIW | Park | 46 min |
| Jun 16, 10:57 AM MDT | Special Weather Statement | RIW | Teton | 33 min |
| Jun 16, 11:30 AM MDT | Special Weather Statement | RIW | Park | 30 min |
| Jun 16, 11:52 AM MDT | Special Weather Statement | RIW | Teton | 38 min |
| Jun 16, 12:00 PM MDT | Special Weather Statement | RIW | Big Horn | 45 min |
| Jun 16, 1:31 PM MDT | Special Weather Statement | RIW | Hot Springs | 44 min |
| Jun 16, 1:56 PM MDT | Severe Thunderstorm Warning | RIW | Hot Springs | 34 min |
| Jun 16, 1:58 PM MDT | Special Weather Statement | RIW | Washakie | 32 min |
| Jun 16, 2:16 PM MDT | Tornado Warning | RIW | Fremont, Hot Springs | 29 min |
| Jun 16, 2:37 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 23 min |
| Jun 16, 2:43 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
| Jun 16, 2:59 PM MDT | Special Weather Statement | RIW | Fremont | 46 min |
| Jun 16, 3:02 PM MDT | Special Weather Statement | RIW | 13 min | |
| Jun 16, 3:19 PM MDT | Special Weather Statement | RIW | 26 min | |
| Jun 16, 3:36 PM MDT | Special Weather Statement | RIW | Natrona | 24 min |
| Jun 16, 3:46 PM MDT | Special Weather Statement | RIW | Johnson | 29 min |
| Jun 16, 3:51 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 39 min |
| Jun 16, 3:54 PM MDT | Special Weather Statement | RIW | Park | 51 min |
| Jun 16, 4:04 PM MDT | Special Weather Statement | RIW | Fremont | 41 min |
| Jun 16, 4:24 PM MDT | Special Weather Statement | RIW | Sweetwater | 36 min |
| Jun 16, 4:30 PM MDT | Areal Flood Warning | RIW | Natrona | 9 hr |
| Jun 16, 4:44 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 31 min |
| Jun 16, 4:50 PM MDT | Special Weather Statement | RIW | Sweetwater | 25 min |
| Jun 16, 5:11 PM MDT | Special Weather Statement | RIW | Park | 49 min |
| Jun 16, 5:15 PM MDT | Special Weather Statement | RIW | 15 min | |
| Jun 16, 5:19 PM MDT | Special Weather Statement | RIW | Sweetwater | 41 min |
| Jun 16, 5:52 PM MDT | Special Weather Statement | RIW | 23 min |
Nearby
Tornado Warnings in Wyoming, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.